Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2007, 12:58 PM MDT for Carbon County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2007, 12:58 PM MDT (18:58 UTC)
- Expired
- Aug 26, 2007, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Carbon County, UT
The radar
The Grand Junction radar (KGJX), 214 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 3285 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 261900 FFWSLC UTC007-262200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1258 PM MDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CARBON COUNTY IN UTAH... * UNTIL 400 PM MDT * AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING HAS BEEN PRODUCING HEAVY RAINFALL OVER THE SOUTH FORK OF THE GORDON CREEK AS WELL AS THE GORDON CREEK DOWNSTREAM TO THE PRICE RIVER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3953 11109 3960 11084 3963 11085 3964 11114 $$ CSMITH
2 follow-up statements
000 WGUS75 KSLC 262043 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 242 PM MDT SUN AUG 26 2007 UTC007-262200- CARBON UT- 242 PM MDT SUN AUG 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR WEST CENTRAL CARBON COUNTY... AT 236 PM MDT...HEAVY RAINFALL FROM THUNDERSTORMS EARLIER THIS AFTERNOON WILL CONTINUE TO FLOW DOWN THE SOUTH FORK OF GORDON CREEK AND GORDON CREEK THROUGH 4 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3953 11109 3960 11084 3963 11085 3964 11114 $$ CSMITH
000 WGUS75 KSLC 262158 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 358 PM MDT SUN AUG 26 2007 UTC007-262208- CARBON UT- 358 PM MDT SUN AUG 26 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MDT FOR WEST CENTRAL CARBON COUNTY... RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY AND RIVER AND STREAM LEVELS HAVE DECREASED. THEREFORE... THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3953 11109 3960 11084 3963 11085 3964 11114 $$ CSMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:10 AM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 26, 10:10 AM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 AM MDT SUN AUG 26 2007
.SYNOPSIS...HIGH PRESSURE ALOFT OVER THE SOUTHERN ROCKIES WILL ALLOW
TROPICAL MOISTURE TO SPREAD NORTH ACROSS UTAH THE NEXT COUPLE OF
DAYS. THIS MOISTURE WILL LINGER OVER THE AREA FOR MUCH OF THE COMING
WEEK.
&&
.DISCUSSION...RIDGE AXIS HAS SHIFTED EAST INTO COLORADO AND NEW
MEXICO THIS MORNING...ALLOWING MOISTURE TO MAKE ITS WAY INTO
SOUTHERN UTAH FROM ARIZONA. GOES-DERIVED PRECIPITABLE WATER VALUES
ARE ALREADY OVER AN INCH ALONG THE UTAH/ARIZONA BORDER. A VORT LOBE
NEAR THE FOUR CORNERS AREA THIS MORNING HAS HELPED TO FIRE UP SOME
CONVECTION OVER SOUTHEAST UTAH...BUT THIS FEATURE IS EXPECTED TO
MOVE EAST OUT OF THE AREA THIS AFTERNOON.
A MIDLEVEL CIRCULATION AND VORT MAX OVER ARIZONA WAS PROGGED BY
MODELS YESTERDAY TO SHIFT INTO SOUTHERN UTAH THIS MORNING...BUT THIS
DISTURBANCE IS STILL LINGERING OVER CENTRAL ARIZONA AND IS NOW
PROGGED TO LIFT ACROSS THE FOUR CORNERS LATE THIS AFTERNOON. WITHOUT
THIS FEATURE MOVING ACROSS THE CWA...CONVECTION TODAY MAY NOT BE AS
INTENSE AS PREVIOUSLY THOUGHT. HOWEVER...GIVEN THE INCREASING TREND
IN MOISTURE AND INSTABILITY...SCATTERED THUNDERSTORMS ARE STILL
EXPECTED ACROSS SOUTHERN AND CENTRAL UTAH THIS AFTERNOON...PRODUCING
LOCALLY HEAVY RAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR FAR
SOUTHERN UTAH.
THE AIRMASS WILL REMAIN DRIER OVER THE NORTH TODAY...ALTHOUGH A
MOISTENING TREND IS NOTED AS DEWPOINTS HAVE CLIMBED SEVERAL DEGREES
FROM 24 HOURS AGO. IN ADDITION...A POCKET OF HIGHER PRECIPITABLE
WATER HAS DEVELOPED ACROSS THE WEST DESERTS. THIS MOISTURE
COINCIDES WITH AN AREA OF LOW LEVEL CONVERGENCE...WHICH SUGGESTS
THAT THUNDERSTORMS COULD DEVELOP THERE LATE THIS AFTERNOON AND
EVENING AND SPREAD INTO THE CENTRAL AND SOUTHERN WASATCH FRONT.
HOWEVER...THESE THUNDERSTORMS COULD BE DRY AND PRODUCE GUSTY WINDS.
OTHERWISE...A TROUGH MOVING ACROSS THE NORTHERN INTERMOUNTAIN REGION
WILL BRING INCREASING WINDS TO FAR NORTHERN UTAH TODAY. COUPLED WITH
LOW HUMIDITIES...THESE WINDS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS NORTHWEST UTAH AND THE NORTHERN WASATCH MOUNTAINS.
A RED FLAG WARNING REMAINS IN EFFECT.
MOISTURE WILL CONTINUE TO SPREAD NORTH ACROSS THE CWA TOMORROW WITH
PRECIPITABLE WATER OF AN INCH OR MORE OVER ALL BUT FAR NORTHERN
UTAH. IN ADDITION...A SHORTWAVE TROUGH CURRENTLY OFF THE CALIFORNIA
COAST WILL MOVE ACROSS CENTRAL UTAH TOMORROW AFTERNOON. EXPECT THIS
DISTURBANCE TO INTERACT WITH THE MOISTURE TO RESULT IN A GREATER
AREAL COVERAGE OF PRECIPITATION AND A MORE ACTIVE DAY OF CONVECTION
TOMORROW.
HIGH PRESSURE SHIFTS WESTWARD AGAIN ON TUESDAY...WHICH WILL CUT OFF
THE MOISTURE FLOW. HOWEVER...LINGERING MOISTURE UNDERNEATH THE RIDGE
WILL STILL ALLOW SOME DIURNAL CONVECTION THROUGH AT LEAST THE MIDDLE
OF THE WEEK.
CURRENT PACKAGE LOOKS REASONABLE IN THE SHORT TERM.
&&
.AVIATION...SOUTHERLY DRAINAGE WINDS AT KSLC SHOULD GIVE WAY TO A
NORTHERLY LAKE BREEZE AROUND 20-21Z THIS AFTERNOON. HOWEVER...THERE
IS A 30 PERCENT CHANCE THAT WINDS COULD REMAIN SOUTHERLY ALL DAY.
WINDS AT THE TERMINAL COULD BE IMPACTED FROM NEARBY THUNDERSTORMS
AFTER 22Z.
&&
.FIRE WEATHER...RH RECOVERY WAS GOOD OVERNIGHT FOR MOST AREAS. THE
EXCEPTION WAS THE FAR NORTHWEST PORTIONS OF UTAH WHERE RH ONLY
REACHED ABOUT 20 PERCENT THIS MORNING. LIGHTNING WILL BE ON THE
INCREASE TODAY AND MONDAY...MAINLY FOR AREAS SOUTH OF I-80. THE
STORMS SHOULD BE WET WITH GOOD RH RECOVERY FOR THE NEXT FEW NIGHTS.
BREEZY DRY CONDITIONS CONTINUING THE NEXT FEW DAYS FOR EXTREME
NORTHERN UTAH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 9 PM TONIGHT FOR FIRE WEATHER
ZONES UTZ420-426.
FLASH FLOOD WATCH FROM NOON TO 9 PM TONIGHT FOR ZONES
UTZ019>021.
WY...NONE.
&&
CHENG/GIBSON
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 26, 6:22 AM MDT, 6 hours 36 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:36 AM MDT | Flash Flood Watch | SLC | 40 hr | |
| Aug 26, 12:57 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 33 min |
| Aug 26, 1:28 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 32 min |
| Aug 26, 3:53 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 37 min |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.